Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 385, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2008, 7:52 PM EDT for Clayton County, Coweta County, Fayette County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 29, 2008, 8:34 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 13 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:55 PM EDT | TSTM WND DMG | Riverdale, GA | SEVERAL TREES DOWN ON RIVERDALE RD. LOTS OF LIGHTNING REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 292352
SVRFFC
GAC063-077-113-300045-
/O.NEW.KFFC.SV.W.0385.080629T2352Z-080630T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
COWETA COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 845 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ATLANTA HARTSFIELD-JACKSON AIRPORT TO
FAYETTEVILLE TO THOMAS CROSSROADS...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOREST PARK...CONLEY...LAKE CITY...MORROW...JONESBORO...IRONDALE...
SENOIA...BONANZA...LOVEJOY...BROOKS...AND STARRS MILL.
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3347 8455 3354 8453 3356 8445 3365 8445
3365 8428 3360 8424 3355 8428 3344 8428
3343 8434 3336 8435 3335 8438 3331 8438
3327 8443 3327 8449 3322 8451 3323 8471
3339 8492
TIME...MOT...LOC 2352Z 271DEG 21KT 3364 8437 3347 8443
3334 8464
$$1 follow-up statement
000
WWUS52 KFFC 300034
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT SUN JUN 29 2008
GAC063-077-113-300043-
/O.CAN.KFFC.SV.W.0385.000000T0000Z-080630T0045Z/
COWETA GA-FAYETTE GA-CLAYTON GA-
833 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON...FAYETTE AND COWETA
COUNTIES HAS BEEN CANCELLED...
THE LINE OF SEVERE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING
FOR CLAYTON ...FAYETTE...AND COWETA COUNTIES HAS MOVED EAST INTO
HENRY AND SPALDING COUNTIES. LIGHT TO MODERATE RAIN WILL CONTINUE
ACROSS SOUTHERN FAYETTE...SOUTHERN CLAYTON...AND MUCH OF COWETA
COUNTY FOR ANOTHER HOUR OR SO...BUT SEVERE WEATHER IS NO LONGER
EXPECTED AT THIS TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR MUCH OF NORTH AND CENTRAL GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3347 8455 3354 8453 3356 8445 3365 8445
3365 8428 3360 8424 3355 8428 3344 8428
3343 8434 3336 8435 3335 8438 3331 8438
3327 8443 3327 8449 3322 8451 3323 8471
3339 8492
TIME...MOT...LOC 0033Z 271DEG 21KT 3364 8408 3347 8414
3334 8435
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:20 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 29, 6:20 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT SUN JUN 29 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ANOMALOUS DEEP UPPER TROUGH IN THE NE U.S. DRIVING AN UNUSUALLY STRONG EARLY SUMMER COLD FRONT INTO THE SE U.S. THIS WILL COMBINE WITH ABUNDANT LOW-LEVEL MOISTURE AND INSTABILITY TO BRING SHRA/TSRA TO THE CWA NEXT 12 HOURS AND TO THE FAR SOUTHERN PART OF THE CWA INTO MON. MAIN CONCERN FOR SHORT TERM...FIRST PERIOD...IS THREAT FOR SHRA/TSRA AND THREAT FOR SEVERE. GIVEN THE FRONT...PROGGED INSTABILITY OF 2000 J/KG CAPE...LIS TO -4...AND BETTER THAN NORMAL LOW-LEVEL WIND FIELDS FOR THIS TIME OF YEAR...30-35 KT WESTERLY LOW-LEVEL WINDS CENTRAL GA...THREAT FOR SEVERE APPEARS TO BE BETTER THAN JUST THE NORMAL ISOLD DIURNAL PULSE VARIETY. HOWEVER...EXTENSIVE LOW/MID CLOUDS INTO EARLY AFTERNOON ACROSS MUCH OF THE CWA LEFT THE AREA MORE STABLE THAN RECENTLY AND HAS SO FAR LIMITED SHRA/TSRA DEVELOPMENT AND EQUALLY INTENSITY. CLOUDS BEGAN TO BREAK OUT 17-18Z AND DEVELOPMENT OF SHRA/TSRA BEGAN AT THAT TIME. TWO AREAS OF INITIAL DEVELOPMENT NOTED...ONE AHEAD OF THE FRONT IN N AL/N GA...THE FRONT OF WHICH APPEARS TO BE ALONG A BNA-GWO LINE AT 18Z...AND ANOTHER IN CENTRAL AL WHICH IS PUSHING INTO SC GA. THIS IS WHERE THE MOST HEATING OCCURRED EARLIER. AIR MASS APPEARS TO BE QUITE TROPICAL AND SATURATED AND SO FAR THIS HAS LIMITED SEVERE POTENTIAL. 12Z FFC SOUNDING SHOWED THE AIR MASS WAS ACTUALLY QUITE A BIT MORE STABLE THAN AT THIS TIME YESTERDAY. NONETHELESS...THE THREAT FOR SVR EXISTS GIVEN THE BETTER THAN NORMAL DYNAMICS FOR THIS TIME OF YEAR AND A SVR WATCH HAS BEEN ISSUED UNTIL 01Z. STILL THINKING THAT SEVERE WILL BE ISOLD OVERALL. MOST OF THE SIGNIFICANT ACTIVITY WILL OCCUR PRIOR TO THE 00Z ZONE INITIALIZATION TIME...BUT WILL NEED TO HOLD ONTO AT LEAST HIGH CHANCE POPS UNTIL 06Z...ESPECIALLY ACROSS THE SE HALF OF THE CWA. MUCH DRIER AIR BEGINS TO FILTER INTO THE CWA FROM THE NW AFTER 06Z. SOME LOW POPS WARRANTED ACROSS THE SE PART OF THE CWA AFT 06Z AS FRONT DRIFTS INTO THAT AREA. FOR MON...SOME MOISTURE LINGERS ACROSS THE EXTREME SE PART OF THE CWA AS THE FRONT LINGERS IN THAT AREA. UPPER SUPPORT TO PUSH THE SYSTEM OUT OF THE AREA UNUSUALLY STRONG FOR THIS TIME OF YEAR AND MODELS IN GOOD AGREEMENT ON THIS. THUS...AFT 00Z TUE...WILL REMOVE POPS FROM THE ENTIRE CWA FOR THE REMAINDER OF THE SHORT TERM. MAV MOS...AS HAS OFTEN BEEN THE CASE RECENTLY...APPEARS TO BE WAY TOO COOL FOR MIN TEMPS TONIGHT. WARMER MET MOS APPEARS MORE REASONABLE...SO HAVE DEFINITELY LEANED IN THAT DIRECTION. CLOUD COVER TONIGHT WILL RESULT IN FAIRLY UNIFORM AND MILD LOW TEMPS. FOR MON...SUNSHINE NORTH WILL OFFSET COOLER/DRIER AIR MASS. CLOUD COVER SOUTH WILL HOLD TEMPS DOWN THERE. TEMPS MON SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL. FOR THE REMAINDER OF THE SHORT TERM TEMPS...FEEL THAT MAV MOS WAY TOO COOL FOR MIN TEMPS TUE-WED AND INCONSISTENT WITH GRIDDED MOS DATA. HAVE WARMED ALL AREAS SEVERAL DEGREES. JUST DO NOT SEE LOWS IN THE LOW 50S AROUND JULY 1ST. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE MID PART OF THE WEEK APPEARS TO BE A REPEAT OF LAST WEEKS PATTERN WITH A UNUSUALLY DRY AIR MASS PRESENT OVER THE REGION TUE-WED AS THE POLAR VORTEX ONCE AGAIN BECOMES ANOMALOUSLY DEEP FOR SUMMER. HOWEVER...MOISTURE RETURNS IN EARNEST FOR THE LATER HALF OF THE EXTENDED. THE NE U.S. UPPER TROUGH LIFTS OUT AND THE BERMUDA RIDGE AND UPPER SUBTROPICAL RIDGE BECOME FIRMLY ESTABLISHED ACROSS THE SE U.S. WEAK LOW PRESSURE DEVELOPS OVER THE MID SOUTH BETWEEN THE SW U.S. UPPER HIGH AND THE UPPER HIGH OFF THE SE U.S. COAST. THIS PUTS THE MID SOUTH AND SE STATES IN A VERY MOIST...TROPICAL FLOW. SUPPORT IS BETTER THAN NORMAL FOR SCATTERED TO WIDESPREAD SHRA/TSRA DURING THE LATER HALF OF THE WEEK. FOR NOW HAVE STOPPED AT 40 PERCENT POPS GIVEN DAY-TO-DAY UNCERTAINTY...BUT THUNDERSTORMS APPEAR TO BE A GOOD BET...STARTING IN CENTRAL AREAS THU...AND ALL AREAS FRI-SUN. THE NEXT ADVERTISED FRONT AT THIS POINT APPEARS TO BE HELD UP WELL NORTH OF THE CWA...SO SHOULD NOT IMPACT THE FORECAST AT THIS TIME. TEMPERATURES WILL CREEP BACK CLOSER TO NORMAL VALUES. HIGH HUMIDITY WILL RESULT IN INCREASINGLY WARM...MUGGY NIGHTS...BUT DAYTIME TEMPS WILL GENERALLY BE HELD INTO THE UPPER 80S AND LOWER 90S. AGAIN...MEX MOS MIN TEMPS TOO COOL DURING THE LATER PERIODS GIVEN TROPICAL AIR MASS PROGGED OVER THE AREA. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND TSTORMS ACROSS THE COUNTY WARNING AREA THIS AFTERNOON...AHEAD OF COLD FRONT PUSHING ACROSS CENTRAL TN/NW ALABAMA. LINE OF T-STORMS (SOME STRONG) PUSHING ACROSS NORTHWEST GA TIMED TO REACH METRO ATL AREA BETWEEN 23-00Z. CIGS IN THE MVFR TO LOW VFR RANGE SHOULD CONTINUE THROUGH THE EVENING AS SHOWERS AND TSTORMS TRANSLATE ACROSS THE AREA. LOOK FOR WIDESPREAD CIGS IN THE 15 TO 25 HUNDRED RANGE TO SETTLE IN AFTER MIDNIGHT. WILL END PRECIP CHANCES ACROSS THE NORTH TONIGHT BETWEEN 03 TO 04Z...THEN ACROSS CENTRAL TAF SITES 06 TO 07Z. SOUTHWEST TO WEST WINDS GENERALLY 10 TO 15 KTS THIS EVENING...BUT GUSTY IN AND AROUND STORMS. WINDS MORE WESTERLY MONDAY. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 63 87 62 / 50 10 0 0 0 ATLANTA 69 85 65 86 65 / 50 10 0 0 0 BLAIRSVILLE 64 80 58 82 58 / 40 10 0 0 0 CARTERSVILLE 66 85 60 86 59 / 40 10 0 0 0 COLUMBUS 71 88 66 91 66 / 60 10 0 0 0 GAINESVILLE 67 85 63 85 64 / 50 10 0 0 0 MACON 72 87 65 91 64 / 60 10 0 0 0 ROME 66 86 61 86 61 / 30 10 0 0 0 PEACHTREE CITY 69 85 61 86 60 / 50 10 0 0 0 VIDALIA 73 88 69 90 68 / 60 30 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 28, 11:15 PM EDT, 20 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT SAT JUN 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 PM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT SATURDAY NIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN MOUNTAINS TONIGHT...WHILE A WEAK UPPER LEVEL DISTURBANCE PASS OVERHEAD. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA OVERNIGHT...AS A WEAK SURFACE TROUGH MEANDERS ACROSS NORTH GEORGIA AND A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. INSTABILITIES WILL BE WEAK...SO THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.
In the hours before
Local storm report, Jun 29, 7:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 1 SE CARROLLTON 33.57N 85.06W
06/29/2008 CARROLL GA COUNTY OFFICIAL
SEVERAL TREES AND POWER LINES DOWN ON NEWNAN BYPASS NEAR
CARROLLTON.
&&
SNELSONSpecial weather statement, Jun 29, 7:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 725 PM EDT SUN JUN 29 2008 GAZ053-300000- 725 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND 40 MPH WIND GUSTS IN COWETA COUNTY UNTIL 800 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHWEST COWETA COUNTY FROM 5 MILES NORTHWEST OF CANONGATE TO HANDY...MOVING EAST AT 25 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH VERY HEAVY RAIN AND POTENTIALLY WIND GUSTS TO 40 MPH. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 29, 7:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 NNE ROOPVILLE 33.47N 85.13W
06/29/2008 CARROLL GA COUNTY OFFICIAL
FEW TREES DOWN ON TUMLIN CREEK RD.
&&
SNELSONSpecial weather statement, Jun 29, 7:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 729 PM EDT SUN JUN 29 2008 GAZ027-038-039-300000- 729 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WILKES...OGLETHORPE AND MADISON COUNTIES UNTIL 800 PM EDT... AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CRAWFORD TO WASHINGTON...MOVING NORTHEAST AT 26 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WILKES...OGLETHORPE AND MADISON COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RAYLE...LEXINGTON...WASHINGTON...CRAWFORD...PRATHER... TIGNALL...AND COMER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 7:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 739 PM EDT SUN JUN 29 2008 GAZ054-300045- 739 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN IN FAYETTE COUNTY UNTIL 845 PM EDT... AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ENTERING NORTHWEST FAYETTE COUNTY FROM COWETA AND SOUTH FULTON COUNTY FROM FAIRBURN TO NEWNAN...MOVING EAST AT 30 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 29, 7:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 PM EDT SUN JUN 29 2008 GAZ025-035>037-047-300015- 744 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WALTON...OCONEE...CLARKE...BARROW AND JACKSON COUNTIES UNTIL 815 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JEFFERSON TO BISHOP...MOVING EAST AT 37 MPH. WIND GUSTS UP TO 45 WILL BE POSSIBLE WITH THESE THIS THUNDERSTORM...POTENTIALLY CAUSING DAMAGE TO TREES AND POWER LINES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING...AND PEA SIZED HAIL IS A POSSIBILITY. THESE STORMS WILL MOVE ACROSS WALTON...OCONEE...CLARKE...BARROW AND JACKSON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUSSELL...JEFFERSON...BISHOP...ARCADE...APPLE VALLEY...WATKINSVILLE...NICHOLSON...BOGART AND CENTER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 39 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 32 min |
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| Jun 29, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 34 min |
| Jun 29, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 48 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 44 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 51 min |
| Jun 29, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 45 min |
| Jun 29, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 36 min |
| Jun 29, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 29, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 39 min |
| Jun 29, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.